Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 71, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 17, 2012, 8:21 PM EDT for Bradford County, Clay County, Florida. It was in force for 14 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2012, 8:21 PM EDT (00:21 UTC)
- Expired
- May 17, 2012, 8:35 PM EDT
- In force
- 14 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Bradford County, FL, Clay County, FL
The radar
The Jacksonville radar (KJAX), 57 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 8:35 PM EDT | TSTM WND DMG | 1 E Middleburg, FL | CLAY ELECTRIC REPORTED NUMEROUS POWER OUTAGES DUE TO TREE LIMBS ON POWER LINES IN MIDDLEBURG. MARBLE SIZE HAIL WAS ALSO REPORTED IN THE AREA. |
| May 17, 8:35 PM EDT | TSTM WND DMG | 1 W Middleburg, FL | CLAY ELECTRIC REPORTED NUMEROUS POWER OUTAGES DUE TO TREE LIMBS ON POWER LINES IN MIDDLEBURG. MARBLE SIZE HAIL WAS ALSO REPORTED IN THE AREA. |
| May 17, 8:35 PM EDT | TSTM WND DMG | Middleburg, FL | CLAY ELECTRIC REPORTED NUMEROUS POWER OUTAGES DUE TO TREE LIMBS ON POWER LINES IN MIDDLEBURG. MARBLE SIZE HAIL WAS ALSO REPORTED IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 461 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
996 WUUS52 KJAX 180021 SVRJAX FLC007-019-180100- /O.NEW.KJAX.SV.W.0071.120518T0021Z-120518T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 821 PM EDT THU MAY 17 2012 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CLAY COUNTY IN NORTHEAST FLORIDA NORTHEASTERN BRADFORD COUNTY IN NORTHERN FLORIDA * UNTIL 900 PM EDT * AT 821 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR KINGSLEY...OR 14 MILES EAST OF RAIFORD...AND MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDDLEBURG AND KINGSLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 2997 8179 2987 8203 3008 8210 3015 8194 TIME...MOT...LOC 0021Z 338DEG 11KT 3002 8201 $$ NELSON
1 follow-up statement
301 WWUS52 KJAX 180035 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 835 PM EDT THU MAY 17 2012 FLC007-019-180046- /O.CAN.KJAX.SV.W.0071.000000T0000Z-120518T0100Z/ CLAY FL-BRADFORD FL- 835 PM EDT THU MAY 17 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BRADFORD AND WESTERN CLAY COUNTIES IS CANCELLED... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2997 8179 2987 8203 3008 8210 3015 8194 TIME...MOT...LOC 0036Z 308DEG 11KT 3002 8196 $$ NELSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 5:45 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 17, 5:45 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 545 PM EDT THU MAY 17 2012 .UPDATE... ISOLATED STRONG TO SEVERE STORMS CONTINUE TO DEVELOP IN THE JAX METRO AREA AND ALONG THE ALTAMAHA RIVER BASIN. HAIL AND GUSTY WINDS EXPECTED TO BE MAIN THREAT THROUGH SUNSET. && .AVIATION... STRONG GUST FRONT AND TSTM ACTIVITY TO PUSH THROUGH JAX METRO AREA TAF SITES THE NEXT HOUR OR SO. && JCH PREVIOUS 340 PM AFD BELOW... .CURRENTLY... AFTERNOON SURFACE ANALYSIS DEPICTS A WEAK LOW PRESSURE CENTER (1013 MILLIBARS) OVER COASTAL GEORGIA...WITH A SURFACE TROUGH EXTENDING SOUTHWESTWARD ACROSS NORTHEAST AND NORTH CENTRAL FLORIDA. FURTHER NORTH...HIGH PRESSURE (1026 MILLIBARS) IS BUILDING OVER THE GREAT LAKES REGION...AND THIS FEATURE IS PUSHING A COLD FRONT INTO THE SOUTHEASTERN STATES. ALOFT...A MID AND UPPER LEVEL CIRCULATION IS CUTTING OFF OVER NORTH AND CENTRAL GEORGIA...WITH A DEEP TROUGH EXTENDING SOUTHWARD FROM THIS CIRCULATION INTO THE EASTERN GULF OF MEXICO. PER THE MORNING SOUNDING AT TALLAHASSEE...DRIER AIR ALOFT HAS FILTERED INTO WESTERN PORTIONS OF OUR REGION. HOWEVER...COLD TEMPERATURES ALOFT...MINUS 14 DEGREES CELSIUS AT 500 MILLIBARS ON THE 12Z KJAX SOUNDING...ARE RESULTING IN VERY UNSTABLE CONDITIONS OVER THE NORTHERN AND EASTERN SECTION OF OUR AREA. DIME TO MARBLE SIZED HAIL AND DAMAGING WIND GUSTS WERE REPORTED EARLIER THIS AFTERNOON WITHIN STORMS OVER WAYNE AND APPLING COUNTIES...AND THIS ACTIVITY IS PRESSING INTO THE COASTAL GEORGIA COUNTIES. .SHORT TERM (TONIGHT AND FRIDAY)... ACTIVITY SHOULD INCREASE OVER THE COASTAL FLORIDA COUNTIES THROUGH THE EARLY EVENING HOURS...AS PLENTY OF MESOSCALE BOUNDARIES POTENTIALLY INTERSECT AND UNSTABLE CONDITIONS ALOFT PROMOTE THE POTENTIAL FOR STRONG AND ISOLATED SEVERE THUNDERSTORMS. STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL...DAMAGING WIND GUSTS AND FREQUENT LIGHTNING STRIKES. LESS COVERAGE IS EXPECTED FURTHER WEST...WHERE DRIER AND SLIGHTLY MORE STABLE AIR ARE IN PLACE. WITH DRIER AIR IN PLACE...EXPECT INTERIOR TEMPERATURES TO FALL TO A FEW DEGREES BELOW MID-MAY CLIMATOLOGY...OR IN THE LOWER 60S...WITH MID-60S ELSEWHERE. TROUGHING ALOFT OVER OUR REGION WILL PERSIST THROUGH FRIDAY. MODEL SOUNDINGS SUGGEST THAT DRIER AIR WILL FILTER INTO EASTERN SECTIONS OF THE FORECAST AREA. THIS WILL SERVE TO REDUCE RAIN CHANCES QUICKLY BY MIDNIGHT...AND ONLY ISOLATED SHOWERS ARE EXPECT THROUGH FRIDAY MORNING. AS LOW PRESSURE STRENGTHENS OFF THE CAROLINA COASTLINE...THE WEAK BOUNDARY CURRENTLY TO OUR NORTH WILL PRESS SOUTHWARD...AND OUR LOCAL PRESSURE GRADIENT WILL GRADUALLY TIGHTEN AS HIGH PRESSURE BUILDS SOUTHWARD. THIS COMPLICATED WEATHER PATTERN WILL RESULT IN SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THE EAST COAST SEA BREEZE DURING THE EARLY AFTERNOON HOURS ON FRIDAY...WITH SCATTERED ACTIVITY MOVING INLAND AS THE AFTERNOON PROGRESSES. DESPITE PLENTY OF MORNING SUNSHINE...SOME COOL AIR ADVECTION WILL RESULT IN HIGH TEMPERATURES GENERALLY REMAINING IN THE LOWER 80S ALONG THE COAST...AND MID-80S INLAND. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... WITH HIGH PRESSURE BUILDING TO THE NORTHEAST OF OUR AREA...EXPECT BREEZY NORTHEAST TO EAST WINDS THROUGH SATURDAY NIGHT...ESPECIALLY ALONG THE IMMEDIATE COAST. OTHERWISE...MID AND UPPER LEVEL TROUGHING WILL BE SLOW TO DEPART OUR REGION. WITH UNSTABLE CONDITIONS ALOFT PERSISTING...WE WILL KEEP SCATTERED MAINLY AFTN AND EVENING SHOWERS/TSTMS ON SATURDAY AREA WIDE...DIMINISHING SOME ACROSS SOUTHEAST GA SUNDAY AS THE TROUGH AXIS NUDGES SOUTH ACROSS NORTHERN/CENTRAL FL. WITH A LESS AMPLIFIED TROUGH PATTERN EARLY NEXT WEEK...WILL USE MAINLY SLIGHT CHANCE POPS. NEAR TO SLIGHTLY BELOW NORMAL DAYTIME TEMPERATURES THROUGH THE WEEKEND WILL WARM TO ABOVE NORMAL VALUES BY TUESDAY/WEDNESDAY OF NEXT WEEK AS OUR FLOW ALOFT BECOMES MORE ZONAL. && .AVIATION... VFR WILL PREVAIL EXCEPT FOR NEAR TSRA. HAVE TSRA AT SSI WHERE STORMS ARE APPROACHING ATTM. WILL AMEND FLORIDA TERMINALS TO REMOVE TEMPO SINCE MOST OF ACTIVITY HAS MOVED OFF TO THE SE. && .MARINE... WINDS/SEAS WILL REMAIN QUIET INTO FRIDAY MORNING. EXPECT SCEC CONDS OVER THE WEEKEND AS PRESSURE GRADIENT INCREASES ALONG THE SOUTHEAST COAST. WINDS WILL BECOME NORTHEAST FRIDAY INTO EARLY NEXT WEEK. RIP CURRENTS:LOW RISK THROUGH FRIDAY. AN ELEVATED RISK MAY DEVELOP THIS WEEKEND DUE TO MODERATE ONSHORE WINDS. && .PRELIMINARY POINT TEMPS/POPS... AMG 62 82 63 85 / 30 30 30 30 SSI 67 77 69 78 / 60 30 30 30 JAX 65 82 64 82 / 60 40 40 30 SGJ 67 80 70 79 / 60 40 40 40 GNV 62 85 64 86 / 40 40 40 40 OCF 64 87 65 87 / 40 40 40 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && NELSON/TRABERT/MCALLISTER
Hazardous weather outlook, May 17, 11:58 AM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1158 AM EDT THU MAY 17 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-180845- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1158 AM EDT THU MAY 17 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND ADJACENT COASTAL WATERS. ...ISOLATED STRONG OR SEVERE STORMS POSSIBLE THIS AFTERNOON... .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND STORMS WILL BE OVER NORTHEAST FLORIDA COUNTIES EARLY THIS AFTERNOON AND THEN BECOME MORE NUMEROUS AS WE GO THROUGH THE AFTERNOON. ADDITIONAL STORMS WILL FIRE OVER SOUTHEAST GEORGIA BY MID AFTERNOON UNDERNEATH AN UPPER LEVEL DISTURBANCE. STORM MOTION WILL BE EAST AROUND 10 MPH WITH HEAVY RAINFALL POSSIBLE IN SLOW MOVING THUNDERSTORMS. ISOLATED STRONG OR SEVERE STORMS WILL PRODUCE LOCALIZED DAMAGING WIND GUSTS AND SOME HAIL. FOR BOATERS...SOME OF THE STORMS WILL BE MOVING OFFSHORE INTO THE ADJACENT COASTAL WATERS. BE AWARE THAT SOME OF THESE STORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY WINDS OVER 35 KNOTS AND HAIL. A FEW STORMS WILL LINGER INTO THE EVENING BEFORE WRAPPING UP COMPLETELY BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
In the hours before
Special weather statement, May 17, 7:45 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
745 PM EDT THU MAY 17 2012
GAZ150>152-180030-
BRANTLEY-PIERCE-WARE-
745 PM EDT THU MAY 17 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
WARE...PIERCE AND WESTERN BRANTLEY COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 830 PM EDT...
AT 745 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST
OF PATTERSON TO 2 MILES NORTHWEST OF MANOR...MOVING SOUTHEAST AT 15
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WARESBORO...PATTERSON...DIXIE UNION...BRISTOL...DEENWOOD...
BLACKSHEAR...WAYCROSS...SUNNYSIDE...MANOR AND NEEDHAM THROUGH 830 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3115 8189 3107 8204 3107 8206 3105 8207
3101 8216 3101 8241 3087 8242 3083 8249
3096 8249 3097 8252 3102 8259 3121 8268
3142 8248 3142 8240 3144 8234 3147 8213
TIME...MOT...LOC 2345Z 327DEG 14KT 3135 8216 3112 8259
HESSSpecial weather statement, May 17, 7:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
748 PM EDT THU MAY 17 2012
FLZ023-025-030>032-180030-
BAKER-BRADFORD-CLAY-DUVAL-UNION-
748 PM EDT THU MAY 17 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLAY...NORTHEASTERN BRADFORD...SOUTHEASTERN BAKER...NORTHEASTERN
UNION AND EXTREME SOUTHWESTERN DUVAL COUNTIES FOR EXCESSIVE LIGHTNING
VALID UNTIL 830 PM EDT...
AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES
EAST OF ASBURY LAKE TO 4 MILES WEST OF MIDDLEBURG TO 5 MILES NORTH
OF LAWTEY TO 4 MILES SOUTHWEST OF SANDERSON...MOVING SOUTHEAST AT 15
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SANDERSON...MIDDLEBURG...MAXVILLE...ASBURY LAKE...LAWTEY...ELLERBEE
AND RAIFORD THROUGH 830 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY
INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED
BY NEARBY LIGHTNING STRIKES.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3006 8228 3031 8233 3016 8184 3000 8181
TIME...MOT...LOC 2348Z 329DEG 11KT 3008 8170 3002 8196
3012 8208 3020 8230
NELSONLocal storm report, May 17, 8:03 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
803 PM EDT THU MAY 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 5 SW BLACKSHEAR 31.25N 82.30W
05/17/2012 E0.50 INCH PIERCE GA TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL.
&&
JHESSLocal storm report, May 17, 8:06 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
806 PM EDT THU MAY 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 1 SSE MIDDLEBURG 30.04N 81.90W
05/17/2012 E1.00 INCH CLAY FL TRAINED SPOTTER
QUARTER SIZE HAIL REPORT NEAR COUNTY ROAD 215 AND STATE
ROAD 21 IN MIDDLEBURG
&&
JHESSSpecial weather statement, May 17, 8:12 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
812 PM EDT THU MAY 17 2012
GAZ135-136-151-180045-
APPLING-PIERCE-WAYNE-
812 PM EDT THU MAY 17 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
WAYNE...PIERCE AND SOUTHEASTERN APPLING COUNTIES FOR STRONG WINDS...
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 845 PM EDT...
AT 812 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF SCREVEN...OR 10
MILES NORTH OF PATTERSON...MOVING SOUTHWEST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SCREVEN...BRISTOL...
PATTERSON AND BLACKSHEAR THROUGH 845 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3154 8197 3126 8212 3126 8214 3125 8214
3124 8215 3135 8236 3163 8215
TIME...MOT...LOC 0012Z 029DEG 16KT 3150 8211
HESSLocal storm report, May 17, 8:15 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
815 PM EDT THU MAY 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 4 WSW ST. AUGUSTINE SOU 29.83N 81.38W
05/17/2012 E0.75 INCH ST. JOHNS FL TRAINED SPOTTER
TRAINED SPOTTER REPORT OF DIME SIZE HAIL NEAR
INTERSECTION OF I-95 AND STATE ROAD 207.
&&
JHESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:27 PM EDT | Special Weather Statement | JAX | Putnam | 33 min |
| May 17, 8:41 PM EDT | Special Weather Statement | JAX | Putnam | 49 min |
| May 17, 8:47 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 43 min |
| May 17, 9:30 PM EDT | Special Weather Statement | JAX | Putnam | 30 min |
| May 17, 9:39 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 37 min |
| May 17, 9:54 PM EDT | Special Weather Statement | JAX | Bradford, Union | 51 min |
| May 17, 10:05 PM EDT | Special Weather Statement | JAX | Flagler | 40 min |
| May 18, 3:41 PM EDT | Small Craft Advisory | JAX | 67 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.